MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8776H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an aortic valve repair procedure in 2018 and the suture was used.During the procedure, after two to three stitches, the needle separated from the suture and was retrieved immediately.No additional surgery was necessary.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: needles were retrieved immediately.No additional surgery was necessary.Investigation summary: unopened samples were received for analysis.During the visual inspection of the samples, no defects were found on the packages.The samples were opened and the swage and attachment area of the needles were as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force values were above the minimum requirements.Per the conditions of the samples received, no attachment defects were found and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7630159
Report Number2210968-2018-73687
Device Sequence Number1872056
Product Code GAW
UDI-Device Identifier10705031020481
UDI-Public10705031020481
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2021
Device Catalogue Number8776H
Device Lot NumberKDB832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1